- May 17, 2018 at 8:00 pm
Hi niki ,
how many shots of b12 did you have at start and how many now. For some reason I have had one injection then had blood transfusion. I said about more b12 and check blood if changed. Seem am having to fight my corner with the b12 injections.
- May 18, 2018 at 3:17 pm
My family physician put me on iron pills initially. It wasn't helping and they made my stomach really upset. Sooooo… I turned to "Dr Google" and started taking B12. Between my multi-vit, my B complex, and my B12 tabs, I was at about 1150 mcg daily. My blood labs normalized again, my heart rate calmed down, I had energy. Oye. Sometimes your body just will not absorb it. You could be in a permanent situation with the need for B12 injections, if high dose oral supplements don't cut it. Also learned that low folic acid can cause anemia issues. Things improved a little after Keytruda infusions stopped. It took about 8 months, but now I cut back the 1000 mcg B12 supplements to every other day.
- May 18, 2018 at 3:33 pm
Interesting info about low folate. —
You have certain diseases of the lower digestive tract, such as celiac disease. This type of anemia also occurs in people with cancer.
You take certain medicines, such as some used for seizures.
While the Keytruda didn't cause a diagnosed case of colitis, I most definitely had diarrhea… the ENTIRE time I was on it… and for months following stoppage. I know this caused a number of nutrient absorption issues. I'm also on Keppra, and have been since the get go of stage IV diagnosis. It's a wonder that we don't see more anemic patients… what with all the folks on immunotherapies and taking keppra for the history of brain mets. Hmmmmm. Maybe it's just underreported at this time.
Curious though… what are your RDW numbers like on your blood labs? Mine always skew juuuuuuust inside the high end at 14 or 15. Although during active treatments, I was lucky to keep them under the 16-18 mark. High RDW shows a greater variance in blood cell sizes…… also a symptom of low folate anemia. Perhaps check into supplementing that along with your B12???
- May 18, 2018 at 6:27 pm
Hi Niki am not sure , my hemaglobin fell from 91 to 71 in two weeks. I have pushed for b12 to be checked again . I said to the consultant I saw that treatment can cause anemia but at first said it could not despite what I said. She went away came back and said oh yes it can. Plan now is to have camera checks for bleed. Scans due and having bloods done again on Monday to see if red blood count stayed same. I am away abroad next week so hoping all is ok I do not want to feel like I did again. I have only had one injection of b12 so far 2 weeks ago. Feel I need more and iron tablets to get on top of things. My treatment Monday is not going a head due to me going away and if treatment drops my blood again. Will check folate with them.
Thanks for your help
- You must be logged in to reply to this topic.